Alert archive / Virginia / Tornado Warnings in 2008

Tornado Warning 4, NWS Wakefield, VA

March 4, 2008Isle of Wight County, City of Suffolk, Virginia

NWS Wakefield, VA issued this tornado warning at Mar 4, 2008, 11:00 PM EST for Isle of Wight County, City of Suffolk, Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2008, 11:00 PM EST (04:00 UTC)
Expired
Mar 4, 2008, 11:30 PM EST
In force
30 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties City of Suffolk, VA, Isle of Wight County, VA

The radar

The Norfolk radar (KAKQ), 41 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 5:53 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 4.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2008-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2008-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 050400
TORAKQ
VAC093-800-050430-
/O.NEW.KAKQ.TO.W.0004.080305T0400Z-080305T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1100 PM EST TUE MAR 4 2008

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN CITY OF SUFFOLK IN SOUTHEAST VIRGINIA...
  THIS INCLUDES THE CITY OF HOLLAND...
  SOUTHWESTERN ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
  THIS INCLUDES THE CITY OF WINDSOR...

* UNTIL 1130 PM EST

* AT 1058 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HOLLAND...
  MOVING NORTHEAST AT 70 MPH.

* THE TORNADO WILL BE NEAR...
  WINDSOR AND KINGS FORK BY 1110 PM EST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING
FOR NORTHEAST NORTH CAROLINA AND EASTERN VIRGINIA.

LAT...LON 3656 7671 3656 7694 3658 7693 3658 7692
      3662 7691 3663 7690 3665 7691 3686 7684
      3681 7659
TIME...MOT...LOC 0400Z 212DEG 61KT 3668 7678

$$

SMF
2 follow-up statements
000 
WWUS51 KAKQ 050413
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1113 PM EST TUE MAR 4 2008

VAC093-800-050430-
/O.CON.KAKQ.TO.W.0004.000000T0000Z-080305T0430Z/
CITY OF SUFFOLK VA-ISLE OF WIGHT VA-
1113 PM EST TUE MAR 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM EST FOR
SOUTHWESTERN ISLE OF WIGHT AND WESTERN CITY OF SUFFOLK COUNTIES...

AT 1111 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR KINGS FORK...OR 7
MILES NORTH OF DOWNTOWN SUFFOLK...MOVING NORTHEAST AT 65 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING
FOR NORTHEAST NORTH CAROLINA AND EASTERN VIRGINIA.

LAT...LON 3656 7671 3656 7694 3658 7693 3658 7692
      3662 7691 3663 7690 3665 7691 3686 7684
      3681 7659
TIME...MOT...LOC 0413Z 212DEG 61KT 3685 7658

$$

SMF
000 
WWUS51 KAKQ 050427
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1127 PM EST TUE MAR 4 2008

VAC093-800-050437-
/O.EXP.KAKQ.TO.W.0004.000000T0000Z-080305T0430Z/
CITY OF SUFFOLK VA-ISLE OF WIGHT VA-
1127 PM EST TUE MAR 4 2008

...THE TORNADO WARNING FOR SOUTHWESTERN ISLE OF WIGHT AND WESTERN
CITY OF SUFFOLK COUNTIES WILL EXPIRE AT 1130 PM EST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING
FOR NORTHEAST NORTH CAROLINA AND EASTERN VIRGINIA.

LAT...LON 3656 7671 3656 7694 3658 7693 3658 7692
      3662 7691 3663 7690 3665 7691 3686 7684
      3681 7659
TIME...MOT...LOC 0427Z 212DEG 61KT 3705 7642

$$

SMF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Mar 4, 8:34 PM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Mar 4, 8:34 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
834 PM EST TUE MAR 4 2008

.SYNOPSIS...
A COLD FRONT MOVES ACROSS THE AREA TONIGHT. HIGH PRESSURE BUILDS
BACK INTO THE SOUTHEAST AND MID ATLANTIC STATES WEDNESDAY
AFTERNOON THROUGH THURSDAY. ANOTHER LOW PRESSURE AREA WILL TRACK
NORTHEAST UP THE EASTERN SEABOARD FRIDAY AFTERNOON INTO SATURDAY.
HIGH PRESSURE WILL RETURN FOR LATER SATURDAY THROUGH SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
FIRST LINE OF CONVECTION CONTS TO MOVE SLOWLY E AND NOW APPRCHG I95
CORRIDOR. DECENT LL INFLOW AND INSTABILITY KEEPING THIS LINE GOING
WITH INDIVIDUAL CELLS MOVG NE ARND 40 MPH. LINE OF CONVECTION CONTS
TO PRODUCE GUSTY WNDS AND LCLLY HVY RNFL. RADAR ESTIMATES BTWN
1-2 INCHES HAS FALLEN ACROSS SWRN PIEDMONT. OTW...COUPLE OF SVR
WRNGS ISSUED AS CELLS PULSE UP PAST FEW HRS. SCND LINE PROGGED
ACROSS FA AFTR MIDNITE ASSCTD WITH ACTUAL CDFRNT. IN BTWN SHUD BE A
FEW HR PRD OF SHWRS. THUS..CONT TOR WATCH #99 THRU 08Z. WILL TWEEK
GRIDS WITH LTST TRENDS...WITH REST OF FCST REMAINING AS IS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
FRONT WILL PUSH OFF THE CST WED MORNG...WITH MSTLY SNY AND RATHER
MILD CONDS EXPECTED FOR THE REMAINDER OF THE DAY. MAX TEMPS WILL
BE IN THE UPR 50S TO MID 60S. SFC HI SLIDES OVERHEAD FOR LATER WED
THRU THU...WITH GENERALLY MSTLY CLR WX. MAX TEMPS ON THU WILL BE
IN THE MID 50S TO MID 60S. LO PRES MAY BE DEVELOPING IN THE GULF
OF MEXICO THU NGT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
ONCE AGAIN GFS HAVING PROBLEMS AROUND DAY 4-6 WITH TRACK OF THE
CENTER SURFACE LOWS OVER THE ERN THIRD OF THE STATES. ECMWF WELL
TO THE WNW OF THIS TRACK 00Z SAT AND HAS LITTLE TO NO COASTAL
DVLPMNT. MODEL ALSO SHOWS H70 LOW PROGGED TO BE OVER OH/TN VLY AND
LOOKING AT LATEST NAM/SREF HINTING/TRENDING AT ECMWF SOLN...SO WILL
FOLLOW CLOSER TO ECMWF SOLN. THEREFORE...HAVE RAISED TEMPS ON SAT
WITH BETTER CHANCE THAT SOME PORTIONS OF THE REGION WILL GET INTO
THE WARM SECTOR AS SFC LOW TRACKS FURTHER INLAND AND LESS OF A
COASTAL SOLN TO PAN OUT (TIME WILL TELL). DISREGARDED MEX/MEN
NUMBERS AS THEY WERE 10-15 DEGREES OFF ON DAY 5-6 FOR YSTDY/TDY
MAX TEMPS AND THINK TREND WILL LIKELY HAPPEN ONCE AGAIN. H85
HEIGHTS ON ECMWF RANGE IN THE 10-13 DEGREE C...WHILE THE GFS -2 TO
5 ABV C. WITH THAT IN MIND...H100-85 THICKNESS WOULD SUPPORT UPR
60S/LOW 70S WHILE GFS MAINLY WOULD SUPPORT ONLY LOW-MID 50S.
INTERESTING TO SAY THE LEAST...QUITE A CONTRAST. WILL RAISE TEMPS
INTO THE UPR 50S/LOW 60S WITH WNW TRACK OF SFC LOW ONCE AGAIN
ANTICIPATED...WITH PLENTY OF TIME TO BUMP UP TEMPS FURTHER IF/WHEN
NEEDED.

COOLING DOWN BEHIND FRONTAL PASS LATE WKND INTO EARLY NEXT WEEK TO
NEAR NORMAL TEMPS FOR THIS TIME OF YEAR.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
GSTY SSW WNDS CONTG INTO TNGT...B4 SHIFTING TO WSW FOR LT
TNGT/WED. SCT-BKN CLDS (GENLY 3-5 KFT) INLAND ATTM...XPCTD TO MV
TO THE CST NEXT FEW HRS. UPSTREAM IS A SOLID DECK OF LOWER CLOUDS
(MVFR WITH BASES 1.5-2.5KFT). EXPECT MVFR CIGS TO WORK INTO THE
REGION BY LT AFTN/EVE AHD OF APPROACHING CDFNT. SCTD SHRAS POPPING
ACRS CNTRL NC...AND XPCTD TO SPRD NNE THROUGH 00Z...STAYING INLAND
OF CSTL TAFS. XPCT ABT AN 8 HR PD OF MVFR CONDITIONS
TONIGHT...PTNTLLY IFR IN HVY RA FM SHRAS/SCTD TSTMS (PSBL WND
GSTS TO 50 KT). CONDITIONS WILL IMPROVE QUICKLY FOLLOWING THE
FRONTAL PASSAGE EARLY WED MORNING. VFR CONDITIONS WILL THEN
PREVAIL THROUGH LATE IN THE WEEK...BEFORE THE NEXT LOW PRESSURE
SYSTEM IMPACTS THE MID ATLC REGION FRI INTO SAT MRNG.

&&

.MARINE...
S FLOW WILL CONTINUE TO PICK UP IN ADVANCE OF THE LOW PRESSURE
SYSTEM/ASSCD COLD FRONT. GRADIENT FLOW BY EVENING APPEARS STRONG
ENOUGH TO WARRANT GALE WARNNGS (DESPITE THE STRONG STABILITY OVER
THE WATERS)...AS FREQUENT GUSTS TO NEAR 40 KTS ARE EXPECTED EVEN AT
THE WATER SFC. PROLONGED PERIOD OF STRONG SRLY FLOW WILL BUILD SEAS
OVER THE CST WATERS...WITH 10+ FT SEAS PSBL AFTER MIDNIGHT ESP
NEAR/TOWARDS 20 NM OUT.

GALE FORCE CONDITIONS WILL SUBSIDE QUICKLY FOLLOWING THE PASSAGE
OF THE COLD FRONT. ONLY SCAS (AT BEST) ARE ANTICIPATED BEHIND THE
FRONT...GIVEN THE WEAK LLVL CAA AND THUS MINIMAL INSTBY GENERATED
OVER THE WATERS. THIS AS WEAK HIGH PRESSURE BUILDS IN FAIRLY QUICKLY
FROM THE WEST ON WED. THE NEXT LOW PRESSURE SYSTEM EXPECTED TO MOVE
INTO THE MID ATLC REGION ON SAT AND WILL BRING ANOTHER ROUND OF SCA
CONDITIONS FROM LATE FRI INTO SAT...THOUGH AT THIS POINT GALES ARE
NOT ANTICIPATED.

BOATERS/MARINERS SHOULD CONTINUE TO MONITOR THEIR WEATHER RADIO FOR
RAPIDLY CHANGING CONDITIONS THIS EVENING AND INTO THE OVERNIGHT
HOURS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING UNTIL 6 AM EST WEDNESDAY FOR ANZ630>633-656-658.
     GALE WARNING UNTIL 9 AM EST WEDNESDAY FOR ANZ650-652-654.

&&

SYNOPSIS...TMG/MPR
NEAR TERM...MPR
SHORT TERM...TMG
LONG TERM...CCW
AVIATION...ALB
MARINE...CCW
Hazardous weather outlook, Mar 4, 5:58 PM EST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
558 PM EST TUE MAR 4 2008

ANZ650-652-654-052300-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
558 PM EST TUE MAR 4 2008

...GALE WARNING IN EFFECT UNTIL 9 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT THROUGH
EARLY WEDNESDAY MORNING AS A COLD FRONT CROSSES THE REGION. WINDS
MAY GUST TO 50 KNOTS WITH ANY STORM THAT DEVELOPS DURING THIS TIME
FRAME. WATERSPOUTS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MDZ021>025-VAZ099-100-052300-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
558 PM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT...

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT THROUGH
EARLY WEDNESDAY MORNING AS A COLD FRONT CROSSES THE REGION. WINDS
MAY GUST TO 60 MPH WITH ANY STORMS THAT DEVELOP DURING THIS TIME
FRAME. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ012>017-030>032-102-VAZ048-049-060>098-052300-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
558 PM EST TUE MAR 4 2008

...TORNADO WATCH 99 IN EFFECT UNTIL 3 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT THROUGH
EARLY WEDNESDAY MORNING AS A COLD FRONT CROSSES THE REGION. WINDS
MAY GUST TO 60 MPH WITH ANY STORMS THAT DEVELOP DURING THIS TIME
FRAME. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ630>633-656-658-052300-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
558 PM EST TUE MAR 4 2008

...GALE WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...TORNADO WATCH 99 IN EFFECT UNTIL 3 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH
   GALE WARNING

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS
THE COASTAL WATERS EARLY WEDNESDAY MORNING. THE PRIMARY THREAT
FROM THIS LINE WILL BE DAMAGING WINDS IN EXCESS OF 50 KNOTS.
WATERSPOUTS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WAMSLEY

In the hours before

Special weather statement, Mar 4, 9:35 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
935 PM EST TUE MAR 4 2008

VAZ049-063-064-050330-
CAROLINE VA-HANOVER VA-LOUISA VA-
935 PM EST TUE MAR 4 2008

...STRONG THUNDERSTORMS MOVING QUICKLY TO THE NORTH...

AT 935 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST CENTRAL HANOVER COUNTY...OR ABOUT 12
MILES NORTHEAST OF GOOCHLAND...MOVING NORTHEAST AT 65 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR BEAVERDAM...AND...BUMPASS AT 940 PM EST...
CHILESBURG...AND...RUTHER GLEN AT 945 PM EST...NANCY WRIGHTS
CORNER...AND...CEDON AT 950 PM EST...GUINEA AT 955 PM EST...CORBIN AT
1000 PM EST.

WIND GUSTS TO 45 MPH AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE.

WAMSLEY
Special weather statement, Mar 4, 9:39 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
939 PM EST TUE MAR 4 2008

VAZ063-064-071>075-050315-
CAROLINE VA-ESSEX VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING
WILLIAM VA-WESTMORELAND VA-
939 PM EST TUE MAR 4 2008

...THUNDERSTORM MOVING NORTH OF RICHMOND...

AT 939 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIGHLAND SPRINGS...MOVING NORTHEAST AT 40
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR STUDLEY AT 940 PM EST...
MANGOHICK AT 945 PM EST...DUANE FORK AT 950 PM EST...GETHER AT 955
PM EST...CENTRAL POINT AT 1000 PM EST.

EXPECT LOCALLY HEAVY RAINFALL AND WIND GUSTS UP TO 45 MPH IN THE
PATH OF THIS STORM.

44
Special weather statement, Mar 4, 10:04 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1004 PM EST TUE MAR 4 2008

VAZ060>062-065>070-050400-
AMELIA VA-CHESTERFIELD VA-CUMBERLAND VA-GOOCHLAND VA-LUNENBURG
VA-MECKLENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
1004 PM EST TUE MAR 4 2008

...STRONG THUNDERSTORMS MOVING INTO MECKLENBURG...LUNENBURG AND
PRINCE EDWARD COUNTIES...

AT 1004 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES SOUTH OF HAMPDEN SYDNEY TO 24 MILES
SOUTHWEST OF CHASE CITY...OR FROM 6 MILES NORTH OF KEYSVILLE TO
VIRGILINA...MOVING NORTHEAST AT 60 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR...
  WARSHAM AROUND 1010 PM EST...
  STODDERT AROUND 1015 PM EST...
  ANGOLA AROUND 1020 PM EST...
  TOBACCOVILLE AROUND 1025 PM EST...
  HATCHERS AROUND 1030 PM EST...
  LAKE POWHATAN AROUND 1035 PM EST...

WIND GUSTS TO 50 MPH AND HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF 1/2 TO 1 INCH PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

FOSTER
Special weather statement, Mar 4, 10:10 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1010 PM EST TUE MAR 4 2008

NCZ012-VAZ087-088-092-050415-
GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUSSEX VA-
1010 PM EST TUE MAR 4 2008

...STRONG THUNDERSTORM MOVING NORTHEAST THROUGH NORTHAMPTON COUNTY
TOWARD SOUTHERN VIRGINIA...

AT 1010 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF DAHLIA...MOVING NORTHEAST AT
60 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LITTLE TEXAS...AND...
BRYANTS CORNER AT 1015 PM EST...WORRELL...AND...JOYNER AT 1025 PM
EST...SEBRELL AT 1030 PM EST...LUMBERTON AT 1035 PM EST.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.

RAINFALL RATES OF UP TO ONE AND A HALF INCHES PER HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN
LOW LYING AND FLOOD PRONE AREAS.

SMF
Special weather statement, Mar 4, 10:22 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1022 PM EST TUE MAR 4 2008

NCZ012>014-030-VAZ093-050400-
BERTIE NC-GATES NC-HERTFORD NC-ISLE OF WIGHT VA-NORTHAMPTON NC-
1022 PM EST TUE MAR 4 2008

...STRONG THUNDERSTORM OVER BERTIE COUNTY MOVING NORTH...

AT 1022 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF AULANDER...MOVING NORTH AT
40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
AULANDER...AND...MILLENNIUM AT 1030 PM EST...SAINT JOHN AND MENOLA
AT 1040 PM EST...MAPLETON AND MURFREESBORO AT 1050 PM AND...BARRETTS
CROSSROADS AT 1055 PM EST.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THE STORM. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

FOSTER
Special weather statement, Mar 4, 10:55 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1055 PM EST TUE MAR 4 2008

NCZ013-014-VAZ092-093-096-050415-
GATES NC-HERTFORD NC-ISLE OF WIGHT VA-SOUTHAMPTON VA-SUFFOLK VA-
1055 PM EST TUE MAR 4 2008

...SHOWERS AND EMBEDDED THUNDERSTORMS WITH STRONG WINDS CROSSING
INTO VIRGINIA...

AT 1055 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS...WITH THE LEADING
EDGE EXTENDING ABOUT 10 MILES SOUTH OF FRANKLIN. MOVEMENT WAS
NORTHEAST AT 50 MPH. THESE CELLS WILL BE NEAR CLEOPUS AT 1100 PM
EST...ELWOOD...AND...CARRSVILLE AT 1105 PM EST...COLLOSSE...AND...
WALTERS AT 1110 PM EST...BOAZ...AND...WINDSOR AT 1115 PM EST.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WIND GUSTS TO 50
MPH ARE EXPECTED WITH THESE STORMS.

HURLEY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 8:09 PM ESTSevere Thunderstorm WarningAKQGoochland, Powhatan29 min
Mar 4, 9:23 PM ESTSevere Thunderstorm WarningAKQGreensville, Southampton22 min
Mar 4, 10:07 PM ESTSevere Thunderstorm WarningAKQCumberland, Lunenburg, Mecklenburg, Prince Edward38 min
Mar 4, 10:35 PM ESTSevere Thunderstorm WarningAKQBrunswick, Lunenburg, Nottoway25 min
Mar 4, 11:52 PM ESTSevere Thunderstorm WarningAKQCaroline, Charles City, Essex, Hanover, Henrico, James City and 4 more23 min
Mar 5, 12:11 AM ESTSevere Thunderstorm WarningAKQSouthampton, Surry, Sussex, City of Franklin34 min
Mar 5, 12:45 AM ESTSpecial Marine WarningAKQ45 min
Mar 5, 1:12 AM ESTSevere Thunderstorm WarningAKQIsle of Wight, York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 4 more33 min
Mar 5, 1:14 AM ESTSevere Thunderstorm WarningAKQAccomack, Northampton46 min
Mar 5, 1:37 AM ESTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach3 hr
Mar 5, 1:38 AM ESTSpecial Marine WarningAKQ67 min
Mar 5, 3:20 AM ESTSpecial Marine WarningAKQ55 min

Nearby

Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.